Discussions By Condition: I cannot get a diagnosis.

swollen ankles and calves. spider veins. tingling

Posted In: I cannot get a diagnosis. 5 Replies
  • Posted By: azade27862
  • June 14, 2011
  • 03:25 AM

I can't seem to get my condition diagnosed by doctors so I desperately need help!

I am 27, female. currently living in Malaysia.

around 1.5 years ago my weight went up from 59kg to 74kg and I am 175cm (5'9")(bad eating habits, lack of physical activities). I started running on a treadmill machine. did it for a very short while n then stopped cus my ankles started feeling I started getting swollen ankles. it started with one but the both were swollen. I would start my day with normal ankles and by 5-6pm they were swollen and uncomfortable. and walking around and standing would cause severe fatigue in my ankles.
I saw GPs orthopedic and got my liver and kidneys checked and everything was normal.
I was also on medication. I was taking Ro accutane for my acne.
after a while the problem went away on its own. I lost weight through dieting and exercising (Tae bo mainly) but recently the problem started again. it started 2 months ago when I started noticing small red veins under my skin on calves, ankles and tights. some of the veins r blue purplish. so I got so upset knowing that I'm getting spider veins n stuff. the problem didn stop at that . I started getting swollen ankles again. my legs feel heavy all the time. I get this tingling needle like pain all over my calves the moment I wake up and stand up. sometimes the feeling is like a slight burn at some areas of my calves. and my ankles feel uncomfortable all the time. it feels like I have been walking for ages when I haven't even been walking or anything.
2 nights ago while I was working on my computer sitting on a hard chair the problem got so bad my calves and ankles felt so heavy and uncomfortable that I had to get up n walk. I got the feeling in my hip joints also! yesterday I met a GP and had a blood test done. things looked normal. he gave me some B vitamin tablets (b1,b6 and b12) to take for a week and another tablet for inflammation (etoricoxib 90mg) to be take for one week. n asked me to see him after that to see if the symptoms are gone.
one more thing about me is that since I can remember I have been having back problem. I get this pain in my lower back usually one side that goes down all the way to my feet and rarely gets so bad that I cannot walk or stand unless I take a painkiller or muscle relaxant.
I saw someone called 'Felsen' here who had posted sth about "May-Thurner syndrome". if u read this, do u think I have this problem? can anyone please help me find out what is wrong with me.
oh and btw I feel like my spider veins r progressing so fast like each day they get worse.... is it possible?

Oh oh and my diet I believe is kinda poor since I don drink milk. I don take much dairy daily. My meat consumption is low. Some days it’s zero. And for the past 7-8 months I have been very inactive.

Oh and around 3 months ago I used to take 1-2 tablets of pain killer or muscle relaxant every night over a one month period.

I am so worried and don't know what to do...

Reply Flag this Discussion

5 Replies:

  • Hi, Felsen here. It could very well be May-Thurner's syndrome or some other outflow obstruction, ie thrombosis in lower vena cava. It can also be idiopathic edema. Do you have any problem with swollen eyes in the morning?
    Felsen 510 Replies Flag this Response
  • According to the link about "May-Thurner syndrome", the swelling is supposed to occur only in the left leg... "May-Thurner syndrome can only occur in the left leg, since the artery does not overlap the vein in the right leg."If you're swelling in both legs it may be caused by something else.Accutane has a reputation for causing liver damage... You say your liver checked out "normal", but a damaged liver can return to normal enzyme levels, but still be performing at a reduced level of vitality. The only way to properly assess past liver damage (from Accutane) is a biopsy, and I assume you haven't had this done. If you were taking pain meds containing Tylennol (aka acetaminophen or paracetamol) for your back pain while you were taking Accutaine, this may have been especially ******n your liver. You say you were also taking pain meds often shortly before your symptoms returned after a period of remission. Pain meds containing Tylenol require adequate nutrition (especially cysteine and choline from meat/eggs!) to properly metabolize a toxic byproduct Tylenol produces in the body. Spider veins and edema (swellings) are a symptom of a sluggish liver, and this is where I would look next to work on your problem. Livers hate Accutane and Tylenol, and love quality proteins, choline, cysteine and phosphatidylcholine (Lecithin). If your pain meds have Tylenol in them, you might try a different med like ibuprofen; or be certain you eat better if you are going to continue with a Tylenol based pain med. Eggs, fish, meat, and nuts have lots of cysteine, choline, quality proteins and phosphatidylcholine in them. Try increasing some of these foods and see if you improve in a month or so, and don't take Tylenol if you're not eating well. Good Luck and GodSpeed to you.PS: I'm not a doctor... Just know a lot about drugs and nutrition. Ask your doctor about the things I have told you about.
    synesthesia 87 Replies Flag this Response
  • It is correct that May-thurner compression most often occurs in the left leg, but sometimes due to different anatomy it can be seen in the right leg or in both. Also if the patient develops transpelvis collaterals it can be strenuous on the venous outflow from the right leg as well. But it's correct that the left leg is often more afflicted.
    Felsen 510 Replies Flag this Response
  • Spidervein for the people from the pain, suffering from varicose veins, such as threads and leg cramps and pain similar symptoms. Other symptoms may experience may be a heavy feeling, tingling, burning, throbbing, fatigue, and restless legs. spider veins
    kewiesterrock 2 Replies
    • September 16, 2011
    • 11:00 PM
    • 0
    Flag this Response
  • Spider veins that will give an interest that will handle in removing the varicose veins with the different treatments that is being use.
    varanandy 2 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?